# SDR 2011FA0000219

- Difficulty date: March 22, 2011
- Submitted: April 1, 2011
- Operation: General aviation
- Aircraft: N6182U
- Make and model: Cessna 182T
- Aircraft serial: 18282080
- Engine: Lyc IO540AB1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Points
- Condition: Corroded
- Location: Magneto
- Component: Magneto, Slick
- Component part number: 6351
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AT THE LAST ANNUAL INSP, FOUND THE RT MAG POINTS PITTED AND REPLACED WITH A NEW SET OF M-3081 POINTS.  CUSTOMER CALLED AS WAS HAVEING PROBLEMS WITH THE RT MAG, DEAD, NO SPARK.  UPON INVESTIGATION, THE PROBLEM WAS THE POINTS TAB WAS BROKEN AND LAYING IN THE CASE.  CALLED MFG, THEY TOLD ME THAT THAEY HAVE ABOUT 10 TO 15 FAILURES PER YEAR.  ALSO TOLD ME THEY ARE WORKING ON A NEW DESIGN.  THE TAB IS THE SPRING PART THAT MATES THE POINT TO THE BASE.  THESE PARTS HAVE 6 HRS ON THEM SINCE NEW.  HAVE BEEN DOING MAGS FOR 20+ YEARS AND HAVE NEVER HAD THIS HAPPEN.  INSPECT POINT BEFORE INSTALLING.
